Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 67, NWS Blacksburg, VA

August 12, 2018Patrick County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 12, 2018, 2:18 PM EDT for Patrick County, Virginia. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2018, 2:18 PM EDT (18:18 UTC)
Expired
Aug 12, 2018, 6:26 PM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Patrick County, VA

What was reported inside it

TimeReportWhereRemark
Aug 12, 3:00 PM EDTFLOOD4 W Sanville, VAPLEASANT VIEW DRIVE FLOODED IN SEVERAL SPOTS DUE TO BLOCKED CULVERTS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
445 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

786 
WGUS51 KRNK 121818
FFWRNK
VAC141-130015-
/O.NEW.KRNK.FF.W.0067.180812T1818Z-180813T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
218 PM EDT SUN AUG 12 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  East central Patrick County in southwestern Virginia...

* Until 815 PM EDT

* At 218 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Two to three inches of rain 
  have already fallen in a short period of time. Flash flooding is 
  expected to begin shortly.

* Some locations that will experience flooding include...
  Patrick Springs.

Additional rainfall amounts of 1 or more inches are possible in the 
warned area.

This includes the following streams and drainages...
North Mayo River...
Spoon Creek...
Blackberry Creek...
Sycamore Creek...
and Anglin Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3673 8023 3677 8009 3672 8009 3670 8008
      3668 8008 3666 8006 3664 8021

$$

16
2 follow-up statements
843 
WGUS71 KRNK 122017
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
417 PM EDT SUN AUG 12 2018

VAC141-130015-
/O.CON.KRNK.FF.W.0067.000000T0000Z-180813T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Patrick VA-
417 PM EDT SUN AUG 12 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR 
EAST CENTRAL PATRICK COUNTY...

At 411 PM EDT, Doppler radar indicates that heavy rain has exited 
the area, with only light shower activity remaining. Three to four 
inches of rain fell earlier this afternoon, much of it during a 
short period of time. Water will continue to collect in local 
creeks, stream and culverts, likely pushing some out of their banks. 
One report was received of flooding at several points along Pleasant 
View Drive, making the road nearly impassible. 

Some locations that will experience flooding include...
Patrick Springs.

This includes the following streams and drainages...
North Mayo River...
Spoon Creek...
Blackberry Creek...
Sycamore Creek...
and Anglin Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3673 8023 3677 8009 3672 8009 3670 8008
      3668 8008 3666 8006 3664 8021

$$

16
997 
WGUS71 KRNK 122226
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
626 PM EDT SUN AUG 12 2018

VAC141-122235-
/O.CAN.KRNK.FF.W.0067.000000T0000Z-180813T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Patrick VA-
626 PM EDT SUN AUG 12 2018

...THE FLASH FLOOD WARNING FOR 
EAST CENTRAL PATRICK COUNTY IS CANCELLED...

The heavy rain that prompted the flash flood warning ended some time 
ago and water has been reported to be receding. Flooding is no 
longer expected to pose a threat. 

LAT...LON 3673 8023 3677 8009 3672 8009 3670 8008
      3668 8008 3666 8006 3664 8021

$$

SK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:02 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 12, 2:02 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
202 PM EDT Sun Aug 12 2018

.SYNOPSIS...
A weak cold front will shift southeast across the area today
beneath an upper level area of low pressure that will sink into
the mountains this afternoon and tonight. Added rounds of
showers and stronger storms will accompany the front today with
lingering scattered showers and thunderstorms into Monday. Weak
high pressure builds in with somewhat drier weather for the
middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1037 AM EDT Sunday...

Adjusted this morning pops with latest radar and their trends.
Then, pops and weather were shaped with a blend of the Hiresw-
Arw-east and HRRR. The latest Day One Convective outlook has a
marginal risk of severe weather for much of the forecast area.
Scattered to numerous showers and thunderstorms will develop as
diabatic heating reduces MLCINH. The upper trough should close
off and travel southeast this afternoon into tonight. Associated
low-level destabilization will coincide with the increase of
large-scale lift associated with the upper low. Low level
moisture convergence will combine with heating and surface
boundaries to generate showers and thunderstorms quickly across
the mountains. Then, convection will spread eastward across our
forecast area. The main threats for this afternoon are damaging
winds, hail and heavy rains. Adjusted temperatures with the
latest surface obs, their trends and blended towards GLAMP for
late morning into this afternoon. More changes later this
morning...

As of 315 AM EDT Sunday...

Active day appears in store as the weak cold front to the northwest
shifts slowly southeast beneath the developing cut off low sinking
south into the mountains. Appears combination of cooling aloft and
moist PWATs to lead to high instability espcly east of the Blue
Ridge this afternoon where the greatest threat for more organized
storms will exist. This boundary should help fire convection
initially over the far western mountains as soon as midday before
pushing east and organizing/strengthening east of the mountains
by mid afternoon. Latest model severe parameters also show the
best support along and just east of the Blue Ridge as clusters
over the west become more linear within better lift heading east
of the mountains. This evolution supported by most solutions
although low level winds quite weak with the severe wind threat
driven more initially by pulse per stronger winds aloft, and
outflow with the possible eastern line. Lapse rates also appear
weak with stronger winds likely within wet microbursts given the
degree of moisture seen in forecast soundings out east.

Other threat will also be with heavy rain although appears storms
will move better once things organize so appears flooding threat
more isolated at this point. Thus wont hoist a watch out east espcly
after a couple days of drying and some boost in flash flood guidance
at this point. Otherwise lowered pops to start the morning with some
fog around before quickly ramping up to likelys just west of the
Blue Ridge early afternoon, followed by likely to categorical
coverage east with inclusion of a gusty wind/heavy rain mention.
Expect a bit more heating early on so bumped up highs slightly with
eastern sections possibly reaching the upper 80s, while range
elsewhere from the 70s far west to low/mid 80s Blue Ridge.

Expect stronger storms within the line to exit the east by early
this evening as the band accelerates a bit. However with the cold
pool lingering, may see added shower/storm development espcly
central/northern sections through midnight. Thus held onto chance
pops this evening before showers lift north ahead of the closed
upper system after midnight. Should also see enough clearing in the
wake of the convection per developing light northerly flow aloft to
allow more fog formation late espcly in the wake of the earlier
rainfall. Lows mostly in the 60s although likely to see enough
cooling behind the showers to allow for more 50s western valleys
where radiational cooling should be better.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
As of 545 AM EDT Sunday...

The upper low of earlier in the week will lift out. A brief
short wave ridge will drift over the area Wed-Thu resulting in a
minimum of convective activity. However, the northern stream,
anchored just south of the Canadian border, will remain quite
active with a series of vigorous troughs or closed lows steadily
moving along near the 40-45 degree latitude line. This will
continue to result in an active weather pattern across the north
and northeast with effects into the mid-latitudes as well. The
Gulf is also fairly open, but absent any tropical activity.
Expected continued bouts of active convection interspersed with
slightly less active periods.

Temperatures will change little through the period with highs
near normal mostly in the lower to mid 80s and lows in the mid
60s to lower 70s, remaining slightly above normal. Humidity
levels will remain high through the period with no appreciable
air mass changes expected.

/Forecast Confidence Levels/
Temperatures - High,
Precipitation Chances - Moderate,
Winds - Moderate to High,
Thunderstorm Chances - Moderate to High.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 545 AM EDT Sunday...

The upper low of earlier in the week will lift out. A brief
short wave ridge will drift over the area Wed-Thu resulting in a
minimum of convective activity. However, the northern stream,
anchored just south of the Canadian border, will remain quite
active with a series of vigorous troughs or closed lows steadily
moving along near the 40-45 degree latitude line. This will
continue to result in an active weather pattern across the north
and northeast with effects into the mid-latitudes as well. The
Gulf is also fairly open, but absent any tropical activity.
Expected continued bouts of active convection interspersed with
slightly less active periods.

Temperatures will change little through the period with highs
near normal mostly in the lower to mid 80s and lows in the mid
60s to lower 70s, remaining slightly above normal. Humidity
levels will remain high through the period with no appreciable
air mass changes expected.

/Forecast Confidence Levels/
Temperatures - High,
Precipitation Chances - Moderate,
Winds - Moderate to High,
Thunderstorm Chances - Moderate to High.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 202 PM EDT Sunday...

Scattered to numerous showers and thunderstorms will move east
across the region this afternoon into tonight as an upper low
travels southeast. Storms may be capable of torrential rain
and IFR/lower vsby, gusty outflow leading to localized wind
shear/turbulence, and frequent lightning. Main axis of
stronger storms should shift east of the area around sunset
although more isolated showers may linger over the mountains
espcly near KLWB beneath the upper low. Otherwise expecting some
slow clearing overnight which will lead to areas of fog
formation espcly deeper valleys and eastern locations where
perhaps heavier rainfall may have occurred. Morning low clouds
and fog will lift or mix out by late Monday morning. Scattered
MVFR showers and thunderstorms as the upper low moves across our
region Monday.

Medium confidence in ceilings, visibilities and winds during
the taf period.

Extended Discussion...

Model solutions are coming into better agreement with cutting
off an upper level low over Ohio into Monday night. This
situation should put the Mid Atlantic in an unsettled and wet
pattern throughout this time period. Localized MVFR ceilings and
visibilities will likely occur in scattered showers and
thunderstorms. The upper level low should progress eastward by
Tuesday and Wednesday to bring drier weather and a better chance
of VFR conditions into midweek.

&&

.EQUIPMENT...
As of 1030 AM EDT Sunday...

KFCX WSR-88D will be down until further notice due to a HV
Transmitter Switch Failure. El techs are at the RDA and will be
addressing the problem as soon as possible. No specific time
for restoration known at this time.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH/KK
NEAR TERM...JH/KK
SHORT TERM...RAB
LONG TERM...PH/RAB
AVIATION...JH/KK
EQUIPMENT...RAB
Hazardous weather outlook, Aug 12, 4:20 AM EDT, 9 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
420 AM EDT Sun Aug 12 2018

NCZ003>006-020-VAZ016-017-022>024-032>035-043>047-058-059-130830-
Surry-Stokes-Rockingham-Caswell-Yadkin-Carroll-Floyd-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
420 AM EDT Sun Aug 12 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Tonight.

Clusters and bands of strong to severe thunderstorms will be possible
through late this afternoon with damaging winds the primary threat.
Very heavy rainfall within the stronger storms may be enough to
result in localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-019-VAZ007-009>015-018>020-WVZ042>044-507-508-130830-
Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Craig-Alleghany VA-Bath-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
420 AM EDT Sun Aug 12 2018

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Clusters of strong to isolated severe thunderstorms containing
locally damaging winds and heavy rainfall will be possible this
afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 12, 1:38 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
138 PM EDT SUN AUG 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     5 SW DUBLIN             37.07N 80.76W
08/12/2018                   PULASKI            VA   TRAINED SPOTTER

            TREE DOWNED NEAR PULASKI HOSPITAL

&&

KKOSTURA
Special weather statement, Aug 12, 1:47 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
147 PM EDT SUN AUG 12 2018

VAZ045-046-059-121830-
Campbell-Appomattox-Charlotte-
147 PM EDT SUN AUG 12 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN APPOMATTOX...NORTHWESTERN CHARLOTTE AND SOUTHEASTERN
CAMPBELL COUNTIES...

Until 230 PM EDT.

At 146 PM EDT, a strong thunderstorm was located near Gladys, moving
northeast at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Appomattox...
Brookneal...
Red House...
Mike...
and Hat Creek.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3715 7867 3704 7904 3704 7905 3720 7915
      3739 7883
TIME...MOT...LOC 1746Z 242DEG 9KT 3716 7902

16
Special weather statement, Aug 12, 2:01 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
201 PM EDT SUN AUG 12 2018

VAZ019-WVZ507-121900-
Alleghany-Eastern Greenbrier-
201 PM EDT SUN AUG 12 2018

...A STRONG THUNDERSTORM WILL AFFECT
WESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA AND SOUTHEASTERN
GREENBRIER COUNTIES IN SOUTHEASTERN WEST VIRGINIA AND THE CITY OF
COVINGTON...

Until 300 PM EDT.

At 200 PM EDT, a strong thunderstorm was located over Greenbrier
State Forest, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Alleghany...
Covington...
White Sulphur Springs...
Jordan Mines...
and Greenbrier River Trail.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3768 7997 3769 8034 3770 8035 3770 8034
      3771 8035 3769 8036 3769 8038 3771 8038
      3770 8039 3772 8040 3771 8041 3784 8041
      3795 7995
TIME...MOT...LOC 1800Z 269DEG 17KT 3773 8037

SK
Special weather statement, Aug 12, 2:04 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
204 PM EDT SUN AUG 12 2018

VAZ033-043-044-121845-
Henry-Franklin-Pittsylvania-
204 PM EDT SUN AUG 12 2018

...A STRONG THUNDERSTORM WILL AFFECT
WESTERN PITTSYLVANIA...CENTRAL HENRY AND SOUTHEASTERN FRANKLIN
COUNTIES AND THE CITY OF MARTINSVILLE...

Until 245 PM EDT.

At 203 PM EDT, a strong thunderstorm was located over Leatherwood,
moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Martinsville...
Chatham...
Callands...
Axton...
and Blairs.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3658 7994 3680 7995 3703 7938 3666 7939
TIME...MOT...LOC 1803Z 255DEG 16KT 3674 7974

16
Local storm report, Aug 12, 2:16 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
216 PM EDT SUN AUG 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             1 WNW CHRISTIANSBURG    37.15N 80.42W
08/12/2018  E1.00 INCH       MONTGOMERY         VA   NWS EMPLOYEE

            NOT A LOT OF HAIL BUT THOSE THAT FELL WERE AS LARGE AS
            QUARTERS.

&&

SK
Local storm report, Aug 12, 2:18 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
218 PM EDT SUN AUG 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TSTM WND DMG     2 ESE CHRISTIANSBURG    37.13N 80.37W
08/12/2018                   MONTGOMERY         VA   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED LARGE LIMBS DOWN NEAR US
            460 AND HIGHWAY 11 IN CHRISTIANSBURG

&&

SK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:00 PM EDTSpecial Weather StatementRNKCity of Martinsville30 min
Aug 11, 10:32 PM EDTSpecial Weather StatementRNKBath58 min
Aug 12, 4:51 AM EDTSpecial Weather StatementRNKGrayson54 min
Aug 12, 11:59 AM EDTSpecial Weather StatementRNKTazewell46 min
Aug 12, 12:10 PM EDTSpecial Weather StatementRNKFranklin50 min
Aug 12, 12:52 PM EDTAreal Flood AdvisoryRNKFranklin, Patrick5 hr
Aug 12, 12:55 PM EDTSpecial Weather StatementRNKPulaski35 min
Aug 12, 1:04 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, City of Radford41 min
Aug 12, 1:28 PM EDTSevere Thunderstorm WarningRNKMontgomery, City of Radford51 min
Aug 12, 1:38 PM EDTSevere Thunderstorm WarningRNKPulaski41 min
Aug 12, 1:42 PM EDTAreal Flood AdvisoryRNKPittsylvania4 hr
Aug 12, 1:47 PM EDTSpecial Weather StatementRNKCampbell43 min
Aug 12, 1:56 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania79 min
Aug 12, 2:01 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington59 min
Aug 12, 2:04 PM EDTSpecial Weather StatementRNKPittsylvania, City of Martinsville41 min
Aug 12, 2:06 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania54 min
Aug 12, 2:07 PM EDTSevere Thunderstorm WarningRNKFranklin, Roanoke, City of Roanoke, City of Salem24 min
Aug 12, 2:11 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, City of Covington64 min
Aug 12, 2:12 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg63 min
Aug 12, 2:37 PM EDTSpecial Weather StatementRNKCarroll, City of Galax38 min
Aug 12, 2:47 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville58 min
Aug 12, 2:49 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax27 min
Aug 12, 2:59 PM EDTAreal Flood AdvisoryRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania4 hr
Aug 12, 3:06 PM EDTSpecial Weather StatementRNKHalifax24 min
Aug 12, 3:09 PM EDTSpecial Weather StatementRNKCharlotte, Halifax36 min
Aug 12, 3:38 PM EDTAreal Flood AdvisoryRNKCity of Martinsville3 hr
Aug 12, 3:40 PM EDTSpecial Weather StatementRNKCumberland35 min
Aug 12, 3:48 PM EDTSpecial Weather StatementRNKCity of Martinsville27 min
Aug 12, 3:53 PM EDTSpecial Weather StatementRNKAmherst22 min
Aug 12, 4:13 PM EDTSpecial Weather StatementRNKGiles47 min
Aug 12, 4:44 PM EDTSpecial Weather StatementRNKCity of Danville31 min
Aug 12, 4:59 PM EDTSpecial Weather StatementRNKMontgomery31 min
Aug 12, 5:19 PM EDTSpecial Weather StatementRNKPulaski26 min
Aug 12, 5:31 PM EDTSpecial Weather StatementRNKRoanoke, City of Salem29 min
Aug 12, 5:53 PM EDTSpecial Weather StatementRNKPulaski37 min
Aug 12, 6:28 PM EDTSpecial Weather StatementRNKWythe32 min
Aug 12, 6:30 PM EDTSpecial Weather StatementRNKTazewell30 min
Aug 12, 7:16 PM EDTSpecial Weather StatementRNKSmyth29 min
Aug 12, 7:31 PM EDTSpecial Weather StatementRNKAlleghany29 min
Aug 12, 7:59 PM EDTSpecial Weather StatementRNKSmyth31 min

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.